Alert archive / Missouri / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 33, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Apr 11, 2022, 12:10 PM CDT for Newton County, Missouri. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 11, 2022, 12:10 PM CDT (17:10 UTC)
- Expired
- Apr 11, 2022, 12:45 PM CDT
- In force
- 35 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Newton County, MO
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 5.2 hours before the alert went out and 252 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1962 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- -156 m²/s²
- 0-3 km storm-relative helicity
- -88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
424
WUUS53 KSGF 111710
SVRSGF
MOC145-111745-
/O.NEW.KSGF.SV.W.0033.220411T1710Z-220411T1745Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Springfield MO
1210 PM CDT Mon Apr 11 2022
The National Weather Service in Springfield has issued a
* Severe Thunderstorm Warning for...
Western Newton County in southwestern Missouri...
* Until 1245 PM CDT.
* At 1209 PM CDT, a severe thunderstorm was located over Wyandotte,
or 10 miles east of Miami, moving northeast at 60 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Southeastern Joplin... Neosho...
Seneca... Granby...
Duquesne... Diamond...
Loma Linda... Leawood...
Silver Creek... Shoal Creek Drive...
Saginaw... Redings Mill...
Grand Falls Plaza... Shoal Creek Estates...
Dennis Acres... Cliff Village...
Racine...
This includes the following highways...
Interstate 44 between mile markers 0 and 10.
Interstate 49 between mile markers 22 and 35.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3677 9462 3700 9462 3706 9452 3706 9434
3700 9418 3677 9454
TIME...MOT...LOC 1709Z 231DEG 51KT 3681 9470
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
ML1 follow-up statement
716
WWUS53 KSGF 111747
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
1247 PM CDT Mon Apr 11 2022
MOC145-111756-
/O.EXP.KSGF.SV.W.0033.000000T0000Z-220411T1745Z/
Newton MO-
1247 PM CDT Mon Apr 11 2022
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN NEWTON COUNTY HAS
EXPIRED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been allowed to expire.
LAT...LON 3677 9462 3700 9462 3706 9452 3706 9434
3700 9418 3677 9454
TIME...MOT...LOC 1746Z 231DEG 51KT 3714 9419
$$
MLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 11, 6:29 AM CDT, 5 hours 41 minutes earlier.
Area forecast discussion, Apr 11, 6:29 AM CDT, 5 hours 41 minutes before
Area Forecast Discussion National Weather Service Springfield MO 629 AM CDT Mon Apr 11 2022 Key Messages: 1. Thunderstorms, some severe, likely through this morning. 2. Additional rounds of severe thunderstorms Today through Wednesday, with the chances for widespread storms Tuesday night and Wednesday. 3. Quiet but cooler weather is then expected for Thursday and Friday. .SHORT TERM...(Today and tonight) Issued at 1238 AM CDT Mon Apr 11 2022 Showers and thunderstorms, some of which were severe producing large hail and heavy rainfall, developed in advance of a slow moving cold front. The front is expected to progress rather slowly to the south today with the front nearly along the I-44 corridor for much of the morning with additional showers and storms occuring through this morning and into this afternoon. Thunderstorms developed and strengthened thanks to frontal forcing, ample low level moisture, and a 40-50kt low level Jet nosing into the region. This will continue into this afternoon with reinforcing low level jet energy impinging on areas south of I-44 into this evening, however, the threat for severe storms may tapper off by late this morning. Thus, multiple rounds of rain and storms are anticipated through today, slowly moving to the southeast as the front progresses across the Ozarks through the day today. With the expected slow movement of the storms and very efficient rainfall, some localized flooding may occur where storms move over the same areas. For tonight, synoptic and CAMS models indicate the front moving southeast of the region, though there remains some question as to how far south it will make it. A shortwave is expected to move across the area early this evening, which should lead to additional thunderstorm development along the front, mainly across the southeastern Ozarks. The latest SPC day 1 risk looks well placed showing severe potential south of I-44, but this will hinge on the frontal progression. Regardless, additional showers and storms, some of which may be severe will be possible again overnight. .LONG TERM...(Tuesday through Sunday) Issued at 1238 AM CDT Mon Apr 11 2022 Tuesday and Tuesday night: A deepening surface low will move across the central plains dragging a cold front, which will be the next focus for storms in the region. Ahead of the front, the surface pressure gradient will tighten continuing the southerly flow of moisture from the Gulf through the day Tuesday and producing gusty surface winds during the day from 25-35mph based on current expectations. A shortwave is expected to move through the area Tuesday evening, potentially leading to storm development. This will be conditional on convection being able to overcome a rather strong cap. If convection in the plains can persist or can break through the cap and be sustained, strong shear and very steep lapse rates/high instability allow for a significant threat, especially with regard to very large hail. Overall, the potential for convective initiation appears low Tuesday evening. Wednesday and Wednesday night: The sharp trough and cold front will move through the Ozarks mainly after midnight Tuesday into Wednesday, bringing much better chances for widespread convection and severe storm. Progged steep mid-level lapse rates will lead to as much as 2,000-3,000 J/kg of CAPE, which when combined with favorable hodographs and 60-70 kts of deep layer shear will allow for very large hail, strong damaging winds, and tornado potential. There is some uncertainty in how much instability may develop however, which would have an impact of the overall severity of the system. Current expectations are for Wednesday morning in through the day to have the best chances for widespread severe weather. Thursday and Friday: A cooler period is expected for this period with highs in the upper 50s to lower 60s and overnight lows in the middle to upper 30s. Northerly flow and transient high pressure will also potentially help in frost development, but this will need to be monitored. Saturday and Sunday: For the weekend, models continue to struggle with the upper level features. There is some indication for a period of rain but the timing and location remain in question. && .AVIATION...(For the 12Z TAFS through 12Z Tuesday morning) Issued at 626 AM CDT Mon Apr 11 2022 Showers and thunderstorms will impact the region through the day and into this evening. Flight conditions will be MVFR with occasional IFR ceilings and visibilities as a very slow moving front stalls across the area this morning before finally slowly shifting south tonight. While showers and storms should diminish by this evening, low MVFR ceilings will remain in place overnight. Additional thunderstorms are expected late Tuesday night and during the day Friday. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Hatch LONG TERM...Hatch AVIATION...Hatch
Hazardous weather outlook, Apr 11, 5:31 AM CDT, 6 hours 39 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 531 AM CDT Mon Apr 11 2022 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-121045- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 531 AM CDT Mon Apr 11 2022 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Today and Tonight. Weather hazards expected... Limited hail risk. Limited thunderstorm wind damage risk. Significant lightning risk. Limited excessive rainfall risk DISCUSSION... A cold front will stall over the region today. This front will remain the focus for thunderstorms at times with some severe storms possible with large hail and damaging winds being the main concerns. Localized flooding will be possible if thunderstorms move over the same areas repeatedly. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Additional storms will be possible late Tuesday night and Wednesday as a large storm system moves through the central U.S.. Severe storms with all modes of severe weather will again be possible. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/dsspacket This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Hatch
In the hours before
Local storm report, Apr 11, 11:03 AM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1103 AM CDT MON APR 11 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 AM HAIL WILLARD 37.31N 93.43W
04/11/2022 M1.25 INCH GREENE MO BROADCAST MEDIA
HALF DOLLAR SIZE HAIL WAS REPORTED IN
WILLARD. TIME ESTIMATED VIA RADAR.
&&
JLRThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 11:28 PM CDT | Special Weather Statement | SGF | Barton, Jasper | 62 min |
| Apr 10, 11:47 PM CDT | Severe Thunderstorm Warning | SGF | Barton, Jasper | 58 min |
| Apr 11, 12:01 AM CDT | Special Weather Statement | SGF | Hickory | 44 min |
| Apr 11, 12:06 AM CDT | Severe Thunderstorm Warning | SGF | Camden, Dallas, Hickory, Polk | 54 min |
| Apr 11, 12:09 AM CDT | Severe Thunderstorm Warning | SGF | Barton, Dade, Jasper | 66 min |
| Apr 11, 12:15 AM CDT | Severe Thunderstorm Warning | SGF | Cedar, Dade | 45 min |
| Apr 11, 12:26 AM CDT | Flash Flood Warning | SGF | Jasper | 6 hr |
| Apr 11, 12:48 AM CDT | Severe Thunderstorm Warning | SGF | Camden, Dallas, Laclede | 32 min |
| Apr 11, 12:51 AM CDT | Severe Thunderstorm Warning | SGF | Dade, Jasper, Lawrence | 54 min |
| Apr 11, 1:19 AM CDT | Severe Thunderstorm Warning | SGF | McDonald, Newton | 41 min |
| Apr 11, 1:28 AM CDT | Special Weather Statement | SGF | Polk | 32 min |
| Apr 11, 1:41 AM CDT | Special Weather Statement | SGF | Greene, Lawrence | 64 min |
| Apr 11, 1:51 AM CDT | Severe Thunderstorm Warning | SGF | Barry, Lawrence | 39 min |
| Apr 11, 2:18 AM CDT | Severe Thunderstorm Warning | SGF | Christian, Stone, Taney | 42 min |
| Apr 11, 2:28 AM CDT | Special Weather Statement | SGF | Greene, Webster | 32 min |
| Apr 11, 2:37 AM CDT | Severe Thunderstorm Warning | SGF | Dallas, Greene, Laclede, Webster | 38 min |
| Apr 11, 2:55 AM CDT | Special Weather Statement | SGF | Phelps, Pulaski | 50 min |
| Apr 11, 3:02 AM CDT | Severe Thunderstorm Warning | SGF | Dent, Phelps, Pulaski | 43 min |
| Apr 11, 3:09 AM CDT | Areal Flood Advisory | SGF | Dade, Dallas, Greene, Jasper, Lawrence, Polk | 4 hr |
| Apr 11, 3:31 AM CDT | Special Weather Statement | SGF | Wright | 29 min |
| Apr 11, 3:43 AM CDT | Special Weather Statement | SGF | Phelps | 32 min |
| Apr 11, 12:45 PM CDT | Special Weather Statement | SGF | Lawrence | 30 min |
| Apr 11, 1:44 PM CDT | Special Weather Statement | SGF | Polk | 31 min |
| Apr 11, 1:47 PM CDT | Special Weather Statement | SGF | Newton | 28 min |
| Apr 11, 3:12 PM CDT | Special Weather Statement | SGF | Texas | 33 min |
| Apr 11, 3:44 PM CDT | Special Weather Statement | SGF | Dent | 31 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.